Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 202, NWS Atlanta, GA

June 14, 2007Murray County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 14, 2007, 6:05 PM EDT for Murray County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2007, 6:05 PM EDT (22:05 UTC)
Expired
Jun 14, 2007, 6:28 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 123 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 142205
SVRFFC
GAC213-142300-
/O.NEW.KFFC.SV.W.0202.070614T2205Z-070614T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MURRAY COUNTY IN NORTHWEST GEORGIA

* UNTIL 700 PM EDT

* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL AND     
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR          
  GREGORY...MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CRANDALL...CHATSWORTH...FORT MOUNTAIN STATE PARK AND RAMHURST.

IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING 
WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING AND AWAY FROM WINDOWS.

LAT...LON 3499 8466 3498 8480 3462 8493 3459 8466

$$
1 follow-up statement
000 
WWUS52 KFFC 142228
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT THU JUN 14 2007

GAC213-142237-
/O.CAN.KFFC.SV.W.0202.000000T0000Z-070614T2300Z/
MURRAY GA-
627 PM EDT THU JUN 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR MURRAY COUNTY IS CANCELLED...

THE THUNDERSTORM NEAR CRANDALL HAS WEAKENED AND IS NO LONGER 
EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP 
TO 45 MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH 
THIS STORM.

IF YOU OBSERVED WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING... 
WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL 
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3499 8466 3498 8480 3462 8493 3459 8466

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:51 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 14, 3:51 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT THU JUN 14 2007

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
THE SHORT TERM FOCUS CONTINUES TO BE THE UPPER LOW OFF THE MID-
ATLANTIC COAST. GFS/NAM AND SATELLITE DEPICT AT LEAST TWO MORE
SIGNIFICANT SHORT WAVES TO ROTATE THROUGH THE AREA...ONE THIS
EVENING AND ANOTHER OVERNIGHT AND INTO FRI. THE FIRST SHORT WAVE
IS ALREADY RESULTING IN CONSIDERABLE CONVECTION...LARGELY
OROGRAPHICALLY INDUCED...HOWEVER. I EXPECT THIS ACTIVITY TO SPREAD
FURTHER SOUTHWEST AS THE EVENING PROGRESSES...ALONG WITH THE SHORT
WAVE. DEWPOINTS...58 TO 63...ARE STILL SOMEWHAT MARGINAL...HOWEVER...FOR
WIDESPREAD SEVERE...BUT THE AIR MASS IS CERTAINLY MORE UNSTABLE
AND MOIST THAN WAS OBSERVED YESTERDAY. ONE OF THE KEY FACTORS
CONTINUES TO BE THE VERY COLD AIR ALOFT FOR MID-JUNE...WITH 500MB
TEMPS STILL IN THE -12C TO -14C RANGE AGAIN TODAY. WILL CONTINUE
WITH HIGH CHANCE POPS FOR THE EVENING HOURS AND MENTION POSSIBLY
SEVERE IN THE NORTH WITH FREQUENT LIGHTNING...WHICH IS ALWAYS A
PROBLEM AT THIS TIME OF YEAR WITH THIS ACTIVITY. AS WAS THE CASE
LAST NIGHT...CANNOT RULE OUT AT LEAST SOME ACTIVITY CONTINUING
OVERNIGHT...GIVEN THE PRESENCE OF A STRONG SHORT WAVE MOVING INTO
THE AREA. THUS...WILL CARRY LOW CHANCE POPS OVERNIGHT MOST AREAS.
FOR FRI...THE SITUATION IS A LITTLE UNCLEAR. GFS SHOWS THE LAST
SIGNIFICANT SHORT WAVE MOVING INTO CENTRAL GA EARLY IN THE DAY
FRIDAY. THUS...NORTHERN GA MAY SEE LESS ACTIVITY FRI THAN EARLIER
EXPECTED...WITH THE BEST FOCUS FOR SHRA/TSRA FRI FURTHER
SOUTH...MAINLY SOUTH OF A LGC-AGS LINE. ALL ALONG...FRI HAS NOT
APPEARED AS SIGNIFICANT FOR SHRA/TSRA ACTIVITY AS TODAY AND
TONIGHT...SO WILL JUST CONTINUE WITH SLIGHT CHANCE TO LOW CHANCE
POPS FOR FRI...MAINLY IN THE SOUTH. MAV/MET MOS TEMPS APPEAR
REASONABLE. MAV MOS HAS BEEN A LITTLE TOO COOL AT NIGHT AND A
LITTLE TOO WARM IN THE DAYTIME. HAVE FAVORED MET MOS FOR MINS IN
THE SHORT TERM...WITH MAV MOS FOR MAXES...WITH THE USUAL BIAS
ADJUSTMENTS FOR RMG.

.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE UPPER LOW OFF THE MID-ATLANTIC COAST...WHICH HAS PLAGUED THE
AREA ALL WEEK...WILL FINALLY LIFT OUT...AND RATHER
RAPIDLY...SATURDAY. AN UPPER RIDGE WILL BUILD EAST FROM THE
MIDSOUTH AS A CUTOFF LOW MEANDERS ABOUT OVER N/CENTRAL TX. RAPID
WARMING ALOFT FROM -12C AT 500MB EARLY SAT TO -5 TO -6C BY
SUN...WILL RESULT IN CONSIDERABLE STABILIZATION OF THE ATMOSPHERE
OVER THE WEEKEND. THUS...AS PREVIOUS FORECASTER...HAVE LEFT POPS
OUT OF THE WEEKEND FORECAST FOR NOW. THE ONLY EXCEPTION IS THE
SOUTHEAST CORNER OF THE CWA...WHERE I WILL KEEP A LOW CHANCE POP FOR
SAT GIVEN THE NEARNESS OF THE LAST SHORT WAVE...MOISTURE...AND
INSTABILITY REMAINING IN THAT AREA. WILL NOT CARRY ANY POPS FOR
SUN-MON AT THIS TIME AS THE UPPER RIDGE AND WARM AIR ALOFT REMAINS
OVER THE AREA. THE EXTENDED FORECAST FOR TUE-THU BECOMES
INCREASINGLY PROBLEMATIC. THE GFS HAS...AS EXPECTED...SLOWED THE
MOVEMENT OF THE SOUTH CENTRAL U.S CUTOFF LOW...LEAVING IT IN THAT
AREA UNTIL MIDWEEK. THE GFS STILL SHOWS THIS SYSTEM BECOMING
ABSORBED INTO THE MEAN FLOW AND PROGRESSING EASTWARD TOWARD THE
END OF THE WEEK. HOWEVER...THE CURRENT FORECAST RESULTS IN SLIGHT
LOWERING OF THE POPS FOR THE TUE-WED PERIOD FROM PREVIOUS
FORECASTS. DID NOT MAKE ANY DRASTIC CHANGES AT THIS TIME.
TEMPERATURES WILL WARM BACK UP TO NORMAL OR EVEN SLIGHTLY ABOVE
NORMAL LEVELS OVER THE WEEKEND AND EARLY NEXT WEEK AS TEMPS WARM
ALOFT AND HIGH PRESSURE ALOFT BUILDS OVER THE AREA. 12Z MEX WARMER
THAN 00Z MEX GIVEN CHANGES IN POP/CLOUD COVER NOTED ABOVE FOR TUE-THU.
WARMED MAXES A FEW DEGREES MOST AREAS FOR THE PERIOD FROM PREVIOUS FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  83  62  89  67 /  50  30  10  10   5
ATLANTA         65  85  65  89  69 /  50  30  10  10   5
BLAIRSVILLE     61  80  56  80  59 /  50  30  10  10   5
CARTERSVILLE    64  86  61  89  62 /  50  30   5  10   5
COLUMBUS        66  87  68  93  71 /  30  40   5  10   5
GAINESVILLE     64  85  63  88  66 /  50  30  10  10   5
MACON           64  88  63  92  69 /  30  40  10  10   5
ROME            64  88  62  91  64 /  50  30   5   5   5
PEACHTREE CITY  62  85  61  89  63 /  50  30  10  10   5
VIDALIA         66  85  65  90  72 /  30  40  20  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/23/49
Hazardous weather outlook, Jun 14, 10:55 AM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 AM EDT THU JUN 14 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1055 AM EDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE STORMS EXPECTED THIS
AFTERNOON AND EVENING.

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINS SITUATED ALONG THE
ATLANTIC COAST. A LARGE BUT WEAK AREA OF HIGH PRESSURE AT THE
SURFACE COVERS MUCH OF THE EASTERN PART OF THE COUNTRY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING...HAIL AND
GUSTY WINDS. ALTHOUGH THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE ENTIRE AREA...THE MOST LIKELY AREA FOR
SEVERE ACTIVITY WILL BE GENERALLY ALONG AND SOUTH OF A LA
GRANGE...TO GRIFFIN...TO ATHENS LINE.

.DISCUSSION...
A SERIES OF WEAK SHORTWAVES ROTATING THROUGH THE UPPER LEVEL TROUGH
CENTERED NEAR THE ATLANTIC COAST...SHOULD PROVIDE ENOUGH LIFT FOR
SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING.
DAYTIME HEATING WILL ALLOW CAPES TO APPROACH 2000...AND LIFTED
INDICES WILL BE AROUND MINUS 2 TO MINUS 4. THIS MAY CAUSE SOME
STORMS TO BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION THIS AFTERNOON.

In the hours before

Special weather statement, Jun 14, 5:02 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT THU JUN 14 2007

GAZ004-142130-
502 PM EDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN WHITFIELD COUNTY UNTIL 530 PM EDT...

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WHITFIELD
COUNTY UNTIL 530 PM EDT...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DALTON...MOVING SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WHITFIELD COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE ROCKY FACE...DALTON AND TILTON. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 14, 5:11 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT THU JUN 14 2007

GAZ052-066-142145-
511 PM EDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN NORTHERN TROUP
AND EASTERN HEARD COUNTIES UNTIL 545 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOKSVILLE...MOVING SOUTH AT 10 MPH.
PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THUNDERSTORM. CORINTH WILL ALSO BE AFFECTED.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 14, 5:20 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT THU JUN 14 2007

GAZ044-053-142200-
520 PM EDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN NORTHERN COWETA
AND SOUTHERN FULTON COUNTIES UNTIL 600 PM EDT...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PALMETTO...MOVING SOUTHWEST AT 10 MPH. THIS
ANOTHER THUNDERSTORM WAS DEVELOPING BETWEEN FAIRBURN AND
ADAMSVILLE...MOVING SOUTHWEST AT 10 MPH. THESE STORMS WILL AFFECT
PALMETTO...ROSCOE...AND MADRAS. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 14, 5:32 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT THU JUN 14 2007

GAZ002-004-142215-
532 PM EDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND EXCESSIVE
LIGHTNING IN WALKER AND WHITFIELD COUNTIES UNTIL 615 PM EDT...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COHUTTA TO 6 MILES SOUTH OF CEDAR
GROVE...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALKER AND WHITFIELD COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE VILLNOW...ROCKY FACE...
NAOMI...VARNELL...LINWOOD...LA FAYETTE...COHUTTA...NOBLE...CEDAR
GROVE...ROCK SPRING AND DAVIS CROSSROADS. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 14, 5:56 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT THU JUN 14 2007

GAZ005-142245-
556 PM EDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND EXCESSIVE
LIGHTNING IN MURRAY COUNTY UNTIL 645 PM EDT...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TENNGA MOVING SOUTH AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
MURRAY COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE TENNGA...GREGORY...CISCO AND CRANDALL. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 14, 5:59 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT THU JUN 14 2007

GAZ066-142245-
559 PM EDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN TROUP COUNTY UNTIL 645 PM EDT...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LA GRANGE...MOVING SOUTH AT 20 MPH. THIS
STORM WILL AFFECT LA GRANGE...WEST POINT LAKE...AND SOUTHERN
PORTIONS OF TROUP COUNTY. PEA-SIZED HAIL AND FREQUENT LIGHTNING CAN
BE EXPECTED.  RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

BOATERS ON WEST POINT LAKE SHOULD SEEK SHELTER IMMEDIATELY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:10 PM EDTSevere Thunderstorm WarningFFCUnion35 min
Jun 14, 4:00 PM EDTSevere Thunderstorm WarningFFCPickens45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.